MAUDE Adverse Event Report: DEPUY SPINE INC CONCORDE BONE FUNNEL 8MM; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC CONCORDE BONE FUNNEL 8MM; MISC ORTHO SURGICAL INSTR
Model Number 287908008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for the concorde bone funnel 8mm was conducted identifying that lot number x0710 was released in a single batch.Batch 1: released on august 08, 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the concorde bone funnel 8mm was received at us customer quality (cq).The device was received with the funnel separated from the funnel tube.The weld that connected the two components failed.Due to the weld failure, the device was broken.No other defects were identified.The received condition was consistent with the complaint condition thus the complaint as confirmed.Dimensional inspection: measured dimensions: tube outer diameter = conforming.Funnel thickness = conforming.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) assembly, funnel.Conclusion: the overall complaint was confirmed for the received concorde bone funnel 8mm as the weld that connected the tube and funnel failed.Although no definitive root-cause can be determined, it is possible the device experienced unintended forces while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent a plif (posterior lumbar interbody fusion) procedure (l4-5) treating spinal stenosis on (b)(6) 2019.While the surgeon was hammering the black part of the bone funnel, the silver funnel came off.A replacement was available for use.It was confirmed that no fragment left in the patient's body.The procedure was completed without surgical delay.Concomitant devices: hammer/impaction instrument (part: unknown, lot: unknown, quantity: unknown).This report is for a concorde bone funnel 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).

Brand Name
CONCORDE BONE FUNNEL 8MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9538230
Report Number1526439-2020-00017
Device Sequence Number2334458
Product Code LXH
UDI-Device Identifier10705034220147
UDI-Public(01)10705034220147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287908008
Device Catalogue Number287908008
Device Lot NumberX0710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN IMPACTION INSTRUMENTS